MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-2201-45-DC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Meningitis (2389)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: exact date unknown, event occurred in march 2023.
 
Event or Problem Description
It was reported that a computed tomography (ct) scan taken in the field revealed a cloudy white area, described as halation, around the right lead of the patients deep brain stimulation (dbs) system.The condition was monitored for one month, but the halation did not subside.The cause of the halation was unknown, but the physician assessed the patient to likely have mild meningitis, and the patient underwent a procedure where the dbs lead was removed as a precaution.Cultures were taken but the results were not provided.Physical analysis of the dbs lead was not performed as it was retained by the facility.
 
Event or Problem Description
It was reported that a computed tomography (ct) scan taken in the field revealed a cloudy white area, described as halation, around the right lead of the patients deep brain stimulation (dbs) system.The condition was monitored for one month, but the halation did not subside.The cause of the halation was unknown, but the physician assessed the patient to likely have mild meningitis, and the patient underwent a procedure where the dbs lead was removed as a precaution.Cultures were taken but the results were not provided.Physical analysis of the dbs lead was not performed as it was retained by the facility.Additional information was received that the patients dbs burr-hole cover was also removed during this procedure.
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: product family: dbs-lead fixation, upn: m365db4600c0, model: db-4600c, serial: n/a, batch: 30218441.

Brand Name
NA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key16908313
Report Number3006630150-2023-02642
Device Sequence Number5562103
Product Code MHY
UDI-Device Identifier08714729836544
UDI-Public08714729836544
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/12/2023
Device Model NumberDB-2201-45-DC
Device Catalogue NumberDB-2201-45-DC
Device Lot Number7071660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/21/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale